Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 17, 2019, 6:21 PM CDT for Brewster County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 17, 2019, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 249 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS84 KMAF 172321 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 621 PM CDT Wed Jul 17 2019 TXZ279-282-180000- Central Brewster County TX-Lower Brewster County TX- 621 PM CDT Wed Jul 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles northeast of Persimmon Gap, or 35 miles north of Panther Junction. These storms were nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Marathon, Persimmon Gap and Elephant Mountain Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2951 10308 3003 10349 3038 10310 2978 10268 TIME...MOT...LOC 2321Z 240DEG 4KT 2983 10307 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:35 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 17, 2:35 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 235 PM CDT Wed Jul 17 2019 .DISCUSSION... Persistence will be the rule for the remainder of this week and perhaps through the weekend as well. Not much change to the previous forecast with afternoon temperatures expected to be in the 100s for many areas and afternoon/evening thunderstorms near the mountain areas. We will remain under upper ridging during this time with a surface low pressure trough extending south through the higher terrain. A mid level thermal ridge will remain anchored near the region so continued above normal high temperatures can be expected through the weekend. Isolated to scattered thunderstorms will be possible each afternoon/evening today through Friday due to a combination of afternoon heating, sufficient moisture, and weak disturbances moving overhead in light easterly flow aloft. Best chances will be near the mountains however most activity should remain west of the Pecos River Valley. Not expecting any severe weather however frequent lightning and gusty winds are likely to occur with any thunderstorm. Rain chances decrease for the weekend but an isolated storm or two near the mountains is not out of the question. Monday, the upper ridge will shift west and amplify over the western ConUS as an upper trough swings through the Great Lakes region. Forecast models show a cold front moving south into the area Monday night or Tuesday morning. If the front makes it this far south, we could be looking at increased rain chances/cloud cover for most areas and high temperatures in the low to mid 90s through mid week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 77 100 76 101 / 0 0 0 0 Carlsbad 74 102 74 103 / 20 10 20 10 Dryden 77 99 76 101 / 20 10 10 0 Fort Stockton 75 100 75 101 / 20 10 10 10 Guadalupe Pass 71 94 71 95 / 30 20 20 20 Hobbs 73 100 72 101 / 20 10 10 10 Marfa 64 92 65 93 / 30 30 20 30 Midland Intl Airport 76 101 77 101 / 10 0 10 0 Odessa 76 101 77 102 / 10 0 10 0 Wink 77 104 78 104 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/27
Hazardous weather outlook, Jul 17, 2:09 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Wed Jul 17 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Wed Jul 17 2019 /109 PM MDT Wed Jul 17 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon and evening over the Davis and Guadalupe Mountains as well as across the plains of southeastern New Mexico. The main threats with any thunderstorm will be lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible each afternoon and evening through the remainder of this week and weekend. Best chances look to remain over the mountains and adjacent plains. The main threat with any thunderstorm will continue to be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 17, 4:19 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
419 PM CDT Wed Jul 17 2019
NMZ028-TXZ273-172200-
Eddy County Plains NM-Eastern Culberson County TX-
419 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND
NORTHEASTERN CULBERSON COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
At 418 PM CDT/318 PM MDT/, Doppler radar was tracking strong
thunderstorms near Whites City. These storms were nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Carlsbad, Whites City, Carlsbad Caverns National Park and Cavern City
Air Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 10450 3238 10425 3178 10406 3152 10409
3173 10453
TIME...MOT...LOC 2118Z 036DEG 1KT 3201 10437
29Special weather statement, Jul 17, 4:21 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Midland/Odessa TX
421 PM CDT Wed Jul 17 2019
TXZ075-277>279-172200-
Pecos TX-Central Brewster County TX-Davis Mountains TX-
Davis Mountains Foothills TX-
421 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...NORTHWESTERN
BREWSTER AND EASTERN JEFF DAVIS COUNTIES UNTIL 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking strong thunderstorms west
of Fort Stockton, moving northeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Stockton, Marathon, Fort Stockton-Pecos County Airport, Elephant
Mountain, Sierra Madera, Firestone Test Track and Elephant Mountain
Wildlife Management Area.
This includes Interstate 10 between mile markers 228 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 10318 3084 10267 3045 10285 2999 10355
3094 10341
TIME...MOT...LOC 2121Z 220DEG 9KT 3095 10308
29Special weather statement, Jul 17, 5:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 512 PM CDT Wed Jul 17 2019 TXZ075-278-279-172300- Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX- 512 PM CDT Wed Jul 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 600 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 21 miles northeast of Marathon, or 32 miles south of Fort Stockton, moving southeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3038 10328 3071 10295 3049 10249 3020 10305 TIME...MOT...LOC 2212Z 305DEG 22KT 3043 10297
Special weather statement, Jul 17, 5:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 413 PM MDT Wed Jul 17 2019 NMZ028-172300- Eddy County Plains NM- 413 PM MDT Wed Jul 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Avalon, or 11 miles north of Carlsbad. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carlsbad, Avalon, Carlsbad North, Lake Avalon and Living Desert State Park. LAT...LON 3252 10436 3266 10423 3260 10402 3235 10423 TIME...MOT...LOC 2213Z 282DEG 3KT 3256 10424
Special weather statement, Jul 17, 5:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
527 PM CDT Wed Jul 17 2019
TXZ282-172300-
Lower Brewster County TX-
527 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 600
PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Persimmon Gap, or 28 miles northeast of Panther
Junction, moving northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Brewster
County.
LAT...LON 2947 10305 2975 10282 2965 10272 2963 10274
2960 10274 2960 10277 2958 10276 2956 10278
2955 10277 2952 10281 2949 10280 2946 10283
2945 10282 2944 10283
TIME...MOT...LOC 2227Z 114DEG 15KT 2955 10280Special weather statement, Jul 17, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 621 PM CDT Wed Jul 17 2019 TXZ279-282-180000- Central Brewster County TX-Lower Brewster County TX- 621 PM CDT Wed Jul 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles northeast of Persimmon Gap, or 35 miles north of Panther Junction. These storms were nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Marathon, Persimmon Gap and Elephant Mountain Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2951 10308 3003 10349 3038 10310 2978 10268 TIME...MOT...LOC 2321Z 240DEG 4KT 2983 10307 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:36 PM CDT | Special Weather Statement | MAF | Culberson | 39 min |
| Jul 17, 3:38 PM CDT | Special Weather Statement | MAF | 37 min | |
| Jul 17, 3:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Jul 17, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| Jul 17, 4:21 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jul 17, 5:12 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Jul 17, 5:27 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Jul 17, 6:31 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jul 17, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jul 17, 4:19 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Jul 17, 5:13 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.